Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Llow libido and other emotional disturbances - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Anxiety and Stress
Answered by

General & Family Physician
Practicing since : 2009
Answered : 576 Questions
Doctor :   Hi
Doctor :   Yes , how can i help you ?
User :   I just went to my md and he reviewed my lab wok. I was on synhtroid 50mcg and my tsh went from 4.55 to 1.3 in 6 weeks, my testosterone also went from 270 to 300. My MD then said ok hormones are all normal so forget them and lets have you back on a antidepressant, my choice prozac or wellbutrin and ativan 1mg 3x a day which I have taken since 20's and I am 61. So now he thinks I dont have hormone issues but the same old ocd, dep. and anxiety. I was having symptoms of low libid, mid section weight gain hard to lose, and feeling tired and cold so thats whgen we tested the hormones. I am confused because I think I need the hormone and dep./anx/ meds. He was having me on androderm too at first but quit after a week cause I had low mood, high libido, but significant ed. Now he says hay try the hormones if you want but I dont think you need themm What do I do?
Doctor :   Kindly give some time to read your post, so that i can help you well
User :   ok, I am confused by my md because he seemed to be aha its hormones one week and now he says well maybe you can use them but you need to get more back to the long haul of anxiety/depression treatment. PS I did not have depression at all til I was 55
Doctor :   Ok,
Doctor :   since one of the cause for the low libido and other emotional disturbances you have could probably be due to the anxiety and depression i would suggest to continue on the
Doctor :   medication including anti depressants
User :   so what about the syntroid and re-trying the androderm
Doctor :   i consider it would be better to wait for some more weeks and repeat the hormonal assay
User :   you mean re-test both tsh and testosterone before using them again
Doctor :   because the levels of hormones shuld be constantly normal for some period of time for your problems to vanish
Doctor :   Yes repeat the test , if its abnormal then you can go for hormonal therapy
User :   so don't take syntroid or androderm until I retest them and see what my md says. and what about the antidepressants wellbutrin or prozac or should I use both
Doctor :   if its normal , give some time to the body to prime to the normal hormones
Doctor :   You can continue the antidepressants
Doctor :   are you now on syntroid and ? androderm
Doctor :   are you now on syntroid and androderm ?
User :   I am on synthroid because he said you can take the hormones if you want but I dont have to in his opinion. So yes I am taking syntroid but I was waitning to talk here before deciding to try androderm again, should I try it.
Doctor :   No , don restart androderm before getting retest
User :   should I stop the syntrooid
Doctor :   I would advice you to stop and get retest after about 2 weeks so that your readings should not show wrong due to the medicine
User :   also what about taking wellbutrin or prozac or both. It is up to me, sometimes taken together there are less weight aand sex probllems. what do you think?
Doctor :   i think continuing wellbutrin or prozac is a good option bcause as i said before treatment of depression can itself treat the sexual prob you have
User :   ok thank you and so I am clear I am best not using syntroid or androderm now unitl retesting hormone levels and stay with the antidepressants.
Doctor :   Yes, you got right
User :   Thank you so much for your help today.
Doctor :   is there anything i can help you with ?
User :   No thuis is good news to me
Doctor :   Thanks for consulting , kindly provide your feedback
User :   you got it!
Question is related to
Other doctor chats you may be interested in
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor